MAUDE Adverse Event Report: EL.EN. ELECTRONIC ENGINEERING S.P.A. ELITE IQ

EL.EN. ELECTRONIC ENGINEERING S.P.A. ELITE IQ
Model Number M122B1
Medical Device Problem Code Unexpected/Unintended Radiation Output (4028)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
On may the 23rd, 2024, el.En.Electronic engineering spa received a communication from the us importer cynosure of an event in which the device elite iq emitted randomly without the pressure of the finger-switch nor the pedal.The customer complaints about an emission that occurred without the operator touching the handpiece or pressing the pedal.The practitioner proceeded with the shut-down and restart of the device that, once restarted, showed an alarm in which it was required to release the pressure from the switch.The clinic reported that the switch was depressed.In the communication it is reported that no patient nor operator has been involved in the event.The present event has been evaluated as a reportable due to the fact that the event reporesne an accidental radiation occurrence (aro).Moreover, the us importer, cynosure, proceeded to submit their own mdr report code mdr1222993-2024-00028 in date may the 24th, 2024.We the manufacturer of the device proceeded to submit our own mdr report, in accordance with 21 cfr part 803.50(2) in order to supply any missing information.
 
Additional Manufacturer Narrative
We as manufacturer of the device have performed our own investigation based on the information gathered by the us importer from the clinic.A technician inspected the device in date april the 29th, 2024.The device was repaired by replacing the cable that connects the handpiece's finger-switch to the device.Following the repair the device has been thoroughly inspected and fully restored to operational within specifications.Based on that is possible to conclude that the cause of the failure is a fault in the finger-switch assembly (of which the cabling is part of).Based on the evaluation performed we have not found that any design deficency contributed to the event and that the present is an isolated case.In fact the device has been in use since 2021 and have not reported any similar issue in the past three years.Moreover an analysis of similar events has been perofmed on manufacturer's database of complaints and no records has been found.It is supposed that the cable's malfunction was caused due to wear of the part caused by the use of the device.The event is mitigated in its potential risk due to the fact that the emission, with failure of the finger-switch can only took place with the device in ready-mode which required the operator, patient and all other person present within the device's room to wear the appropriate safety goggles.The risk management file of the device has been evaluated and found still adequate.No design deficiency has been found to be contributory to the event.No corrective action/preventive action/fsca is required except the repair of the device that has already being perfomed (and considered as a correction only).The present initial report has to be considered as a final report unless fda has further questions.

Brand Name
ELITE IQ
Common Device Name
ELITE IQ
Manufacturer (Section D)
EL.EN. ELECTRONIC ENGINEERING S.P.A.
via baldanzese 17
calenzano, 50041
IT  50041
Manufacturer (Section G)
EL.EN. ELECTRONIC ENGINEERING S.P.A.
via baldanzese, 17
calenzano, 50041
IT   50041
Manufacturer Contact
andrea checchi
via baldanzese, 17
calenzano, firenze 50041
IT   50041
MDR Report Key19556510
Report Number3001431138-2024-00010
Device Sequence Number6730632
Product Code GEX
UDI-Device Identifier08057017760450
UDI-Public(01)08057017760450(11)211119
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K193426
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation 505
Remedial Action Repair
Type of Report Initial
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM122B1
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2024
Initial Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/30/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown